Adjoint shape optimization for steady free-surface flows

    Research output: Contribution to journalArticleAcademicpeer-review

    4 Citations (Scopus)

    Abstract

    Numerical solution of flows that are partially bounded by a freely moving boundary is of great importance in practical applications such as ship hydrodynamics. Free boundary problems can be reformulated into optimal shape design problems, which can in principle be solved efficiently by the adjoint method. This work examines the suitability of the adjoint shape optimization method for solving steady free-surface flows. It is shown that preconditioning is imperative to avoid mesh-width dependence of the convergence behaviour. Numerical results are presented for 2D flow over an obstacle in a channel.
    Original languageEnglish
    Pages (from-to)605-614
    JournalInternational Journal for Numerical Methods in Fluids
    Volume40
    Issue number3-4
    DOIs
    Publication statusPublished - 2002

    Fingerprint Dive into the research topics of 'Adjoint shape optimization for steady free-surface flows'. Together they form a unique fingerprint.

    Cite this